Results 1 to 6 of 6
weight gain and opiates
  1. #1
    reckless1 is offline Junior Member
    Join Date
    Jan 2010
    Posts
    30

    Default weight gain and opiates

    just wondering if there is a link between weight gain and opiate addiction.i know being doped out makes some of us lazy and all but ive realized that since my addiction years ago that ive gained weight.thinking back i dont really remember overeating just really not being active,now 5 yrs later im dealing with it.btw im clean like 2.5 months now for some of those that have helped thru the dark days and back in the gym hard(down 20 lbs so far!)so i was just wondering if there was a connection,just a thought.thanks in advance folks and god bless and keep up the fight

  2. #2
    mottam is offline Advanced Member
    Join Date
    Jul 2009
    Location
    NorthEast
    Posts
    1,502

    Default

    reckless1:
    Like you - I got "lazy" and ate late in the evening, then went to bed. I am 6', 1", and used to be ~ 225lbs. I am now at a healthy 188, on my way to ~ 185lbs

    So, there seems to be a behavioral/pattern link, I believe. I have also read that people stop eating, and/or they get that nauseous feeling when using opiates.

    Regardless - you are in the gym, eating better, and are OFF OF THE OPIATES! Great work.

    Keep up the good fight.

    Kindest Regards
    mottam

  3. #3
    Hellweek is offline Member
    Join Date
    Apr 2010
    Posts
    72

    Default

    This is odd.

    For me I lost a ton of weight while on the meds. I just never felt like eating. coming off the meds I also lost a ton of weight in the last 3 days.

    However, I suspect now that I feel like eating again I might pick up a few of them pounds.

  4. #4
    MaisieC is offline Senior Member
    Join Date
    Dec 2008
    Posts
    696

    Default

    Yes, I gained a LOT of weight. I got lazy, I stayed up late eating. I was definitely sedentary, and I think my metabolism slowed down. I also found that having a full stomach enhanced the high from the pills, so I was always "topping up." I'm still having trouble losing it, but I'm trying hard to change those habits. The gym helps me a lot, but my main struggle is changing the bad habits I got into.

    It sounds like you're doing great! Good for you!

    Take care,
    Maisie

  5. #5
    newyorkgal is offline Platinum Member
    Join Date
    Oct 2009
    Posts
    2,115

    Default

    I lost alot of weight years ago when I was a >>>>>> addict. I suppose I had no time to eat, was spending all my money on drugs and not food, was doing ALOT of walking pursuing drugs and didn't care about eating at all. On the other hand, when I got on a methadone program, I gained weight. I got my drug once a day at a clinic so didnt have to run around pursuing it, the cost was minimal and I had time to eat instead of chasing a drug. So, it all depends, I suppose. I think its lifestyle that makes you lose or gain, not the actual drug.

  6. #6
    reckless1 is offline Junior Member
    Join Date
    Jan 2010
    Posts
    30

    Default

    thanks u guys for the insight on this btw getting back in the gym was the best decision i made in years i love it im ''addicted'',its good for the body and brain and the results are so much better then getting high....thanks all

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22